Is anyone on warfarin losing their hair ?

I'm a 59 yr old female diagnosed with A Fib last Oct while on holiday, taken to hospital where I had a stroke on the same day. I am now on warfarin , atorvastatin, ramipril, bisoprolol, digoxin, and omeprazole. I have started to lose my hair over the last month, thinning not in patches. I have shoulder length hair which is now half the thickness it was. No one can give me an answer as to why , trauma or the drugs

14 Replies

  • I started warfarin yesterday and worry about hair loss. Also taking flecainide and diltiazem Will let you know how I get on. You don't say what strength meds you are on. Good luck and I wish you well x

  • I have been on wafarinfor 2 yes not experienced hair loss. However as is constantly said on here we are all different. Good luck you do need an anticoagulant though so discuss with docs don't stop.:-)

  • That is quite a drug cocktail you are on, what makes you think it could be the the warfarin?

    As I am not on warfarin I really can't comment, but how distressing for you.

  • I am nearly the same age as you. I have been on warfarin for 7 months. It has not affected my hair in any way.

  • Hi maxdog, sorry to hear about your problems... I am on warfarin and bisoprolol and haven't suffered any hair loss. It could be stress, of course, that can cause you to lose hair by itself, can't it? I hope it stops!


  • Hi. During my years with AFIB my hair has gotten thinner. Periods of time when I seem to lose more than others. I have always considered it to be warfarin related, but stress related as well. The loss is measurable during high stress. Having had two TIA's I consider it a small price for the benefit/security of Warfarin.Best of luck to you.

  • There is anecdotal evidence that some people suffer brittle hair and nails whilst on warfarin but of course we are all different and there is no solid medical data.


  • I am on exactly the same medication as you and yes I did start to loose my hair. After a lot of persuasion and me pestering my nurse it was agreed that I come off Warferin and start taking one of the new drugs. I started on Pradaxa and the hair loss has slowed right down and has almost stopped now.

  • Hi

    I am having trouble with my hair, but not sure its the Warfarin, I have been on warfarin about 9 months and losing a bit of hair but trouble with mine is its gone very dry, but I think its one of the other drugs I am on but not found out which one yet! going to ask specialist when see him, but if Read Label on the drugs they all give side affects, hope you find out something soon Suzy

  • I take xarelto, Carvedilol , Amiodarone and losartan and am having the same problem, had thyroid tested and it's fine was total it's a combo of the Carvedilol and Amiodarone. My have long hair and it's thinning badly, I am 55 wish it was the gray one that fell out lol....also have gained 15 lbs since January due to the meds....

  • Hi 01maxdog, I am taking pantoprozole, warfarin, bisoprolol and simvastatin. I have noticed slight hair thinning, but I suspect that is age related. I've always had fine hair, and it's just getting a bit finer! boohoo. At 59, it perhaps ought not to be happening to you (I am 72).

  • Sympathies, 01Maxdog and others. My hair thinned slightly 20 years ago when I was taking tamoxifen, although I also had an ovariectomy (my mother died from cancer of the ovary when she was 2 years younger than I am now) and that may also have been responsible. To my enormous relief I have't had a problem with warfarin nor with losartan which can also have the finger pointed at it, I gather, and there's a thyroid connection too, I think. And stress certainly.

    Hair is a bit troublesome really - you want it where you want it and if you mess about with it does it encourage growth where you don't want it?

  • Hi

    Have been on warfarin for 10 years years or more and certainly haven't had any hair loss. I lthought it had got thinner but the hairdresser says it's all still there just finer than it used to be.


  • My AF started in Feb last year and I was in CCU . Lots of different drugs including warfarin. I came home then 2 weeks later I was in hosp again with a drug allergy rash - another change of drugs but stayed on warfarin.

    About a month later I became aware of by hair coming out - not in chunks but thinning when running my fingers through it or brushing it. I was worried but decided not to go to gp.

    I had been on warfarin before with no problems so I don't think it was that for me. It finally stopped around November. My hairdresser said it was probably a reaction to the stress my body was under ( not emotional stress but physical stress due to the double trauma).I think she was right. Sadly it is growing back in grey not blonde!

You may also like...